Thunderstorm Wind, Leslie
- When
- June 2, 6:11 PM EST
- Where
- Leslie County, Stinnett
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -83.383
Trees were blown down across Cherokee Lane and Turkey Foot Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 2, 2:52 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT SAT JUN 2 2001 TWO MAIN FORECAST CONCERNS TODAY. FIRST ONE IS CONVECTION AHEAD OF COLD FRONT THIS EVENING...AND THE NEXT IS THE RETURN AS A WARM FRONT SUNDAY NIGHT AND MONDAY AND ITS TIMING AND ASSOCIATED WEATHER. BATCH OF SHOWERS WHICH MOVED THROUGH DURING THE DAY KEPT US FROM DESTABILIZING MUCH. THERE IS A NARROW CORRIDOR OF HIGHER TEMPS AND DEW POINTS JUST AHEAD OF THE FRONT...WITH LEX REPORTING 21/16 COMPARED TO 16/14 AT JKL. WOULD NOT COMPLETELY RULE OUT SOME HAIL OR STRONG WIND IF THIS AIR ALSO ADVECTS IN HERE AHEAD OF THE FRONT. HOWEVER...BASED ON STRENGTH OF CURRENT CONVECTION TO OUR WEST IN THE HIGHER INSTABILITY...IT DOES NOT LOOK ALL THAT LIKELY. WILL OPT NOT TO CARRY OVER THE ENHANCED THUNDERSTORM WORDING. EXPECT STRATOCU TO LINGER BEHIND THE FRONT TONIGHT...ESPECIALLY IN THE NORTH. SUNDAY LOOKS LIKE A NICE DAY ONCE IT WARMS UP A LITTLE. THE AVN APPEARS TO BE BRINGING THE RAIN POTENTIAL BACK A LITTLE TOO QUICKLY AND WILL DISREGARD THE CHANCE POPS THE MAV NUMBERS SHOW ON SUNDAY. HOWEVER...ON SUNDAY NIGHT WILL STILL INCLUDE CHANCE WORDING AS THE WARM FRONT APPROACHES FROM THE SOUTH. ON MONDAY THE AVN HOLDS THE WARM FRONT FURTHER SOUTH THAN THE ETA AND NGM. EACH MODEL LOOKS FAIRLY CONSISTENT. DO NOT WANT TO THROW OUT EITHER SOLUTION. EVEN THE AVN SHOWS THE FAR SOUTHERN PART OF THE AREA IN THE WARM SECTOR...SO WILL CALL FOR PARTIAL SUNSHINE AND WARMER TEMPS THERE. HOWEVER...FURTHER NORTH WILL COMPROMISE ON TEMPS AND WILL USE VARIABLE CLOUDS WORDING DUE TO THE UNCERTAINTY. GOOD CHANCE POPS ARE IN ORDER FOR ALL AREAS. IN THE EXTENDED FORECAST AVN INDICATES ONE WAVE TRACKING ALONG THE FRONT JUST TO OUR NORTH ON TUESDAY...WITH A STRONGER DEVELOPING LOW MOVING ALONG THE FRONT ON WEDNESDAY AND PULLING IT BACK THROUGH AS A COLD FRONT. WILL USE LIKELY PRECIP WORDING BOTH DAY. DRY WEATHER BEHIND THE COLD FRONT THURSDAY THROUGH SATURDAY. .JKL...NONE. HAL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT SAT JUN 2 2001 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF EASTERN KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF EASTERN KENTUCKY TODAY. THE PRIMARY THREAT AREA WILL BE NORTH OF THE MOUNTAIN PARKWAY. AN AREA OF LOW PRESSURE IN THE UPPER MIDWEST WILL MOVE EAST INTO THE NORTHERN OHIO VALLEY THIS AFTERNOON. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH EAST KENTUCKY LATE THIS AFTERNOON. ON SOUTHWEST WINDS AHEAD OF THE FRONT THE AIR OVER THE STATE WILL BECOME INCREASINGLY MOIST WHILE THE WINDS AT MID LEVELS ALSO INCREASE. THESE FACTORS COMBINED WITH THE HEATING OF THE DAY COULD CAUSE SOME OF THE STORMS TO BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. HALL
The Jackson,KY radar (KJKL), 55 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across Cherokee Lane and Turkey Foot Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252969.